Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 3, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Dec 15, 2007, 4:26 PM EST for 31 counties in North Carolina. It took effect at Dec 16, 2007, 9:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2007, 4:26 PM EST (21:26 UTC)
- In effect from
- Dec 16, 2007, 9:00 AM EST
- Expired
- Dec 16, 2007, 6:33 PM EST
- In force
- 10 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 600 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 152126 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 426 PM EST SAT DEC 15 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-160430- /O.NEW.KRAH.WI.Y.0003.071216T1400Z-071217T0900Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 426 PM EST SAT DEC 15 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST MONDAY. A DEEP AREA OF LOW PRESSURE WILL FURTHER INTENSIFY ALONG THE MID ATLANTIC AND NEW ENGLAND COAST DURING THE DAY SUNDAY. IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM...A VERY STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS CENTRAL NORTH CAROLINA. THIS...IN ADDITION TO STRONG WINDS ALOFT WILL LEAD TO VERY WINDY CONDITIONS ACROSS THE AREA BEGINNING BY LATE SUNDAY MORNING AND CONTINUING INTO SUNDAY NIGHT. SUSTAINED WESTERLY WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH...WITH GUSTS AS HIGH AS 55 MPH. THE STRONGEST WINDS ARE MOST LIKELY TO OCCUR BETWEEN 2 PM SUNDAY AFTERNOON AND 10 PM SUNDAY NIGHT. WINDS WILL GRADUALLY SUBSIDE LATE SUNDAY NIGHT AND EARLY MONDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH OR WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND HOLIDAY DECORATIONS. $$ VINCENT
4 follow-up statements
000 WWUS72 KRAH 160421 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1121 PM EST SAT DEC 15 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-161100- /O.CON.KRAH.WI.Y.0003.071216T1400Z-071217T0900Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1121 PM EST SAT DEC 15 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST MONDAY. A DEEP AREA OF LOW PRESSURE WILL FURTHER INTENSIFY ALONG THE MID ATLANTIC AND NEW ENGLAND COAST DURING THE DAY SUNDAY. IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM...A VERY STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS CENTRAL NORTH CAROLINA. THIS...IN ADDITION TO STRONG WINDS ALOFT WILL LEAD TO VERY WINDY CONDITIONS ACROSS THE AREA BEGINNING BY LATE SUNDAY MORNING OR EARLY SUNDAY AFTERNOON...AND CONTINUING INTO SUNDAY NIGHT. SUSTAINED WESTERLY WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH...WITH GUSTS AS HIGH AS 50 MPH. THE STRONGEST WINDS ARE MOST LIKELY TO OCCUR BETWEEN 2 PM SUNDAY AFTERNOON AND 10 PM SUNDAY NIGHT. WINDS WILL GRADUALLY SUBSIDE LATE SUNDAY NIGHT AND EARLY MONDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH OR WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND HOLIDAY DECORATIONS. $$ VINCENT
000 WWUS72 KRAH 160848 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 348 AM EST SUN DEC 16 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-161700- /O.CON.KRAH.WI.Y.0003.071216T1400Z-071217T0900Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 348 AM EST SUN DEC 16 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM EST MONDAY... WIND GUSTS UP TO AROUND 48 MPH ARE EXPECTED LATER TODAY THROUGH EARLY TONIGHT ACROSS CENTRAL NORTH CAROLINA. INTENSE LOW PRESSURE WILL MOVE RAPIDLY UP THE MID ATLANTIC COAST TODAY AND IN ITS WAKE STRONG WESTERLY WINDS WILL USHER COLDER DRIER AIR INTO THE REGION. SUSTAINED WIND SPEEDS WILL INCREASE TO BETWEEN 20 AND 30 MPH BY THIS AFTERNOON. VIGOROUS MIXING OF COLDER AIR THIS AFTERNOON AND EVENING WILL PRODUCE FREQUENT WIND GUSTS BETWEEN 30 AND 40 MPH WITH MAXIMUM GUSTS TO AROUND 48 MPH LIKELY BETWEEN 2 PM AND 10 PM ACROSS THE AREA. WINDS WILL GRADUALLY SUBSIDE LATER TONIGHT AND EARLY MONDAY MORNING. THE STRONG WINDS AND COLD AIR WILL ALSO SEND WIND CHILL READINGS DOWN INTO THE TEENS TO AROUND 20 DEGREES TONIGHT. EXTRA LAYERS OF CLOTHING ARE ADVISED FOR ANYBODY VENTURING OUTDOORS THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH OR WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE LOOSE OBJECTS OUTDOORS SUCH AS TRASH CANS... LAWN FURNITURE AND HOLIDAY DECORATIONS. FALLING TREE LIMBS MAY CAUSE TEMPORARY POWER INTERRUPTIONS. $$ RFG
000 WWUS72 KRAH 161724 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1224 PM EST SUN DEC 16 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-170130- /O.CON.KRAH.WI.Y.0003.000000T0000Z-071217T0900Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1224 PM EST SUN DEC 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. INTENSE LOW PRESSURE SYSTEM WILL MOVE RAPIDLY UP THE MID ATLANTIC COAST TODAY AND IN ITS WAKE STRONG WESTERLY WINDS WILL USHER COLDER DRIER AIR INTO THE REGION. FREQUENT WIND GUSTS BETWEEN 30 AND 40 MPH WITH MAXIMUM GUSTS TO AROUND 48 MPH ARE EXPECTED ACROSS THE AREA. WINDS WILL GRADUALLY SUBSIDE LATER TONIGHT AND EARLY MONDAY MORNING. THE STRONG WINDS AND COLD AIR WILL ALSO SEND WIND CHILL READINGS DOWN INTO THE TEENS TO AROUND 20 DEGREES TONIGHT. EXTRA LAYERS OF CLOTHING ARE ADVISED FOR ANYBODY VENTURING OUTDOORS THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH OR WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE LOOSE OBJECTS OUTDOORS SUCH AS TRASH CANS... LAWN FURNITURE AND HOLIDAY DECORATIONS. FALLING TREE LIMBS MAY CAUSE TEMPORARY POWER INTERRUPTIONS. $$
000 WWUS72 KRAH 162333 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 633 PM EST SUN DEC 16 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-170045- /O.CAN.KRAH.WI.Y.0003.000000T0000Z-071217T0900Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 633 PM EST SUN DEC 16 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELED THE WIND ADVISORY. THE STRONG WINDS OBSERVED EARLIER THIS AFTERNOON HAVE BEGUN TO SUBSIDE...AND WIND ADVISORY CONDITIONS ARE NO LONGER EXPECTED. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. A FEW WIND GUSTS UP TO 35 MPH WILL REMAIN POSSIBLE THROUGH 9 PM. OTHERWISE...WINDS WILL CONTINUE TO DECREASE DURING THE OVERNIGHT HOURS. $$ VINCENT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:20 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Dec 15, 3:20 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EST SAT DEC 15 2007 .SYNOPSIS...CLASSICAL... DIABATICALLY ENHANCED COLD AIR DAMMING WILL PERSIST OVER CENTRAL NC THROUGH LATE THIS EVENING... THEN GIVE WAY TO A WAVE OF LOW PRESSURE THAT WILL DEVELOP AND MOVE NORTHEASTWARD ALONG A RETREATING COASTAL FRONT LATER TONIGHT. VERY WINDY CONDITIONS WILL DEVELOP OVER OUR REGION IN THE WAKE OF THIS STORM SYSTEM AS IT MOVES UP THE MID ATLANTIC COAST SUNDAY. HIGH PRESSURE WILL THEN BUILD INTO THE REGION FROM THE WEST THROUGH TUESDAY... AND LINGER INTO THURSDAY. && .NEAR TERM /UNTIL 6 PM SUNDAY/... FORECAST IS ON TRACK WITH THE DEVELOPING MILLER B CYCLOGENESIS SCENARIO... CONSISTING OF AN INLAND LOW TRACKING NORTHEAST OVER THE WESTERN SLOPES AND FILLING WITH SECONDARY LOW FORMATION OVER AN INLAND-MOVING COASTAL WARM FRONT. FIRST... REGARDING TEMPERATURES... BASED ON THE LATEST OBSERVATIONAL DATA INCLUDING BUOYS WHICH INDICATE DECENT ONSHORE-DIRECTED BOUNDARY LAYER WINDS ON THE EAST SIDE OF THE FRONT... AND THE TRANSITORY NATURE OF THE STRONG PARENT HIGH CENTERED OVER SOUTHEAST CANADA... CONDITIONS LOOK GOOD FOR THIS FRONT TO WORK WELL INLAND OVERNIGHT... POSSIBLY AS FAR WEST AS HIGHWAY 401. EXPECT TEMPERATURES TO CLIMB OVERNIGHT... MOST RAPIDLY EAST OF THE WARM FRONT WHERE READINGS SHOULD RISE AS HIGH AS THE LOWER 60S. MUCH SMALLER RISES ARE EXPECTED IN THE TRIAD REGION WHERE THE COLD AIR DAMMING WEDGE SHOULD HOLD FIRM... INTO THE LOWER 40S AT BEST WITH WARM RAIN FALLING INTO THE SURFACE-BASED STABLE LAYER. ONTO RAINFALL... A STREAM OF VERY HIGH COLUMN PRECIPITABLE WATER WITH VALUES OVER 300% OF NORMAL AND RAPIDLY INCREASING LOW LEVEL MOISTURE TRANSPORT CONCURRENT WITH INCREASED LARGE SCALE FORCING... RAINFALL SHOULD CONTINUE TO FILL IN ACROSS THE AREA. THE HEAVIEST AMOUNTS ARE LIKELY TO BE ALONG THE COASTAL FRONT OVERNIGHT WHERE FORCING FROM DEEP ISENTROPIC UPGLIDE WILL BE AUGMENTED BY LOW LEVEL MASS CONVERGENCE. EXPECT A LITTLE OVER TWO THIRDS OF AN INCH IN THE TRIAD AREA RANGING TO NEARLY AN INCH AND A THIRD EAST OF I-95. REGARDING STORM THREAT... CONVECTION IS POSSIBLE OVER THE EASTERN CWA WHERE ELEVATED INSTABILITY IS EXPECTED. LIFTING OF THE 900 MB PARCEL IN THIS AREA YIELDS POTENTIAL BUOYANCY OF 500-1000 J/KG WITH NEGATIVE LIFTED INDICES. 0-3 KM STORM RELATIVE HELICITY VALUES OFF FORECAST SOUNDINGS EXCEED 700 M2/S2... SO ANY CONVECTION ESPECIALLY NEAR THE FRONT WILL NEED TO BE WATCHED FOR ROTATING UPDRAFTS. HAVE INCLUDED ISOLATED THUNDER ALONG AND EAST OF THE PROJECTED INLAND POSITION OF THE WEDGE FRONT. AS THE INLAND LOW FILLS AND THE COASTAL LOW INTENSIFIES LATE TONIGHT... RAIN CHANCES WILL QUICKLY DECREASE SUNDAY MORNING. IN THE WAKE OF THE DEPARTING LOW... SURFACE PRESSURE GRADIENT TIGHTENS TO 20-24 MB ACROSS THE STATE AS THE COLDER AND DENSER AIR PUSHES IN... AND THIS CORRELATES TO SUSTAINED WINDS OF 20 TO 30 MPH. THE GFS HAS BEEN CONSISTENT WITH WINDS AT THE TOP OF THE NEARLY 5000 FT MIXED LAYER INCREASING TO 45 TO 55 MPH BY EARLY SUNDAY AFTERNOON. IN ADDITION TO THE STRONG SUBSIDENCE... THERE IS THE POSSIBILITY OF AN INTRUSION OF STRATOSPHERIC AIR ASSOCIATED WITH A TROPOPAUSE FOLD AND AN UPPER JET INCREASING TO 140 KTS... ALL OF WHICH IS NOTED WELL ON GFS CROSS SECTIONS. THIS TOO MAY RESULT IN A HEIGHTENED RISK OF STRONG GUSTS WELL OVER 45 MPH. HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE CWA FOR SUNDAY THROUGH SUNDAY NIGHT. WINDS SHOULD GRADUALLY DIMINISH LATE SUNDAY NIGHT. -GIH && .SHORT TERM /SUNDAY NIGHT/... SUNDAY NIGHT: THE SURFACE PRESSURE GRADIENT WILL REMAIN RATHER STRONG (10 TO 16 MILLIBARS ACROSS NC) FOR MOST OF THE NIGHT SUNDAY NIGHT AND A COLD AIR INJECTION LOW-LEVEL JET (AS TERMED BY KOCIN AND UCCELLINI IN THEIR NORTHEASTERN US SNOWSTORM BOOK) ON THE ORDER OF ABOUT 50 KNOTS WILL CROSS VA AND NC OVERNIGHT. IN ADDITION... MODEL FORECAST SOUNDINGS INDICATE A DEEP... WELL MIXED LAYER THROUGH 850 MILLIBARS THROUGHOUT THE NIGHT.... WHICH WILL CONTRIBUTE TO THE DOWNWARD MOMENTUM TRANSPORT OF THESE HIGHER WINDS FROM ALOFT. WE WILL ACCORDINGLY CONTINUE THE WIND ADVISORY THROUGH 4 AM MONDAY... INDICATING THE POTENTIAL FOR CONTINUED GUSTS TO NEAR 40 KNOTS. WINDS ARE EXPECTED TO LESSEN TOWARD SUNRISE... AS THE PRESSURE GRADIENT RELAXES BETWEEN THE INTENSE COASTAL STORM MOVING UP THE NEW ENGLAND COAST AND A SURFACE HIGH BUILDING EASTWARD FROM THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. LOWS IN THE UPPER 20S NW TO LOW 30 SE. -MWS && .LONG TERM /MONDAY THROUGH SATURDAY/... MONDAY AND MONDAY NIGHT: A MOISTURE STARVED AND LARGELY CLOUD FREE SHORTWAVE TROUGH IN NORTHWEST FLOW ALOFT WILL PASS OVERHEAD MONDAY AFTERNOON... BUT BE OF LITTLE CONSEQUENCE FOR OUR SENSIBLE WEATHER. LOW LEVEL COLD ADVECTION AND A FEW RESIDUAL WIND GUSTS TO NEAR 20 MPH WILL CONTINUE INTO MONDAY AS THE THERMAL TROUGH CROSSES OUR REGION. WILL ADVERTISE HIGHS A COUPLE DEGREES LOWER THAN STATISTICAL GUIDANCE... USING A 850 MILLIBAR DRY ADIABATIC MIXING SCHEME. HIGHS 45 TO 50 FROM NORTH TO SOUTH UNDER SUNNY SKIES. THE SURFACE RIDGE WILL CONTINUE TO SLIDE EAST AND BE LOCATED DIRECTLY OVERHEAD MONDAY NIGHT... SETTING THE STAGE FOR IDEAL RADIATIONAL COOLING CONDITIONS. LOWS 22 TO 27... AGAIN UNDERCUTTING MOS SLIGHTLY AS THEY HAVE BEEN TRENDING COLDER WITH SUCCESSIVE RUNS. TUESDAY THROUGH WEDNESDAY NIGHT: WE MAY SEE AN INCREASE IN MID AND HIGH LEVEL CLOUDS (SHOULD BE NO WORSE THAN PARTLY CLOUDY) ASSOCIATED WITH LOW AMPLITUDE DISTURBANCES ADVECTING ACROSS THE DEEP SOUTH IN THE SOUTHERN STREAM JET. A GRADUAL WARM UP WILL ENSUE AS RETURN FLOW SETS UP AROUND THE SURFACE HIGH AS IT SHIFTS INTO THE WESTERN ATLANTIC. HIGHS 50 TO 55 TUESDAY AND 55 TO 60 WEDNESDAY. LOWS GENERALLY AROUND 30. THURSDAY THROUGH SATURDAY: MEDIUM RANGE MODELS IN REASONABLE TIMING AGREEMENT THAT A PACIFIC SYSTEM WILL BEGIN AFFECTING OUR REGION LATER THURSDAY INTO FRIDAY... BUT GREAT DISPARITY EXISTS IN THE OPERATIONAL AND ENSEMBLE MODELS REGARDING THE AMPLITUDE AND TILT OF THIS FEATURE AS IT PROGRESSES EAST OF THE MISSISSIPPI. WHILE THE OPERATIONAL THE 12Z/14TH AND 00Z/15TH ECMWF HAD BEEN AN OUTLIER REGARDING ANOTHER STRONG MILLER B CYCLOGENESIS EVENT (RESULTING FROM A MUCH MORE AMPLIFIED AND NEGATIVELY TILTED UPPER TROUGH)... THIS SOLUTION IS GAINING SUPPORT FROM THE 12Z/15TH EURO... CANADIAN... AND UKMET. REGARDLESS... THE MODEL CONSENSUS SUPPORTS AN INTRODUCTION OF A CHANCE OF SHOWERS IN THE WESTERN PIEDMONT THURSDAY AFTERNOON... SPREADING EASTWARD THROUGH EARLY FRIDAY. IF A MORE AMPLIFIED SOLUTION AND STRONGER AND FARTHER SOUTH COASTAL CYCLOGENESIS COMES TO PASS... MORE IN THE WAY OF CLOUDS AND RAIN AND RESULTANT COOLER TEMPERATURES WOULD BE REQUIRED FOR FRIDAY... ESPECIALLY TOWARD THE NORTHERN COASTAL PLAIN. FOR NOW... WILL CONTINUE A DRY FORECAST AND STICK CLOSE TO PREVIOUS FORECAST HIGHS OF 55 TO 60... WHICH IS ALSO CLOSE TO HPC GUIDANCE. WHAT TRANSPIRES ON THE EAST COAST FRIDAY WILL HAVE RAMIFICATIONS ON OUR TEMPERATURES INTO SATURDAY... AS THE LESS AMPLIFIED AND MORE PROGRESSIVE RECENT GFS RUNS SHOW WARMING CONDITIONS... WITH LOW LEVEL THICKNESSES CLIMBING BACK INTO THE 1370S SATURDAY. THE WRAPPED UP 00Z/15TH ECMWF WOULD KEEP SIGNIFICANTLY LOWER HEIGHTS ALONG THE EASTERN SEABOARD IN THE WAKE OF STRONGER LOW... WITH ASSOCIATED LOW LEVEL THICKNESSES IN THE 1320S. WILL ELECT TO STICK CLOSE TO GOING FORECAST OF HIGHS AROUND 60 ON SATURDAY UNTIL THE EXTENDED RANGE BECOMES CLEARER. EITHER WAY... DRY CONDITIONS SHOULD PREVAIL IN ADVANCE OF ANOTHER SYSTEM THAT MAY AFFECT OUR REGION BY THE END OF THE WEEKEND. LOWS THROUGH THE PERIOD IN THE LOW 30S TO LOW 40S... A CATEGORY OR TWO ABOVE THE 30 YEAR AVERAGE. -MWS && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... AS OF 240 PM SATURDAY... ISENTROPIC UPGLIDE AT 285K-295K IS WELL UNDERWAY WITH PLENTIFUL MOISTURE IN THE LOW LEVELS AND A GOOD ONSHORE WIND COMPONENT IN THE LOWEST 3 KFT... RESULTING IN MVFR CIGS AT ALL TAF SITES. THESE CONDITIONS SHOULD PERSIST FOR THE REST OF THE AFTERNOON... THEN LIFT WILL DEEPEN WITH INCREASING LOW LEVEL MOISTURE TRANSPORT AND COLUMN PRECIPITABLE WATER AS THE STORM SYSTEM INTENSIFIES OVER THE GULF COAST STATES AND HEADS NORTHEAST. EXPECT RAIN TO FILL IN ACROSS ALL OF CENTRAL NC TOWARD EVENING. THE INCREASING OVERRUNNING OF WARM AIR ABOVE THE SURFACE-BASED COOL AIR SHOULD FORCING CIGS TO DROP TO IFR WITH VSBYS FALLING TO PREVAILING IFR NEAR OR SHORTLY AFTER NIGHTFALL. WINDS WILL BE TRICKY AS THE PRIMARY LOW WEAKENS AS IT TRACKS UP THE WESTERN SLOPES OF THE APPALACHIANS... WHILE THE COASTAL FRONT MOVES INLAND FOLLOWED BY THE DEVELOPMENT AND DEEPENING OF THE COASTAL STORM. INT/GSO WILL SEE NORTHEASTERLY WINDS SUDDENLY BECOME SOUTHWEST THEN WEST VERY LATE TONIGHT AS THE COASTAL LOW PRESSURE AREA SPINS UP AND TAKES OVER WHILE THE INLAND LOW DISSIPATES. AT RWI/FAY... THE COASTAL FRONT IS EXPECTED TO MOVE INLAND AFTER MIDNIGHT... AND NORTHEAST WINDS WILL SHIFT TO SOUTHERLY... BEFORE BECOMING WESTERLY SUNDAY MORNING. CONFIDENCE IS LEAST AT RDU BUT AT THIS TIME BELIEVE THAT THE FRONT WILL INDEED WORK ENOUGH INLAND TO SWING NORTHEAST WINDS AROUND TO EAST-SOUTHEAST AFTER MIDNIGHT... THEN TO WEST SUNDAY MORNING IN THE WAKE OF THE COASTAL LOW. LOW LEVEL WIND SHEAR REMAINS A POTENTIAL CONCERN... ESPECIALLY AT INT/GSO WHERE SURFACE WINDS WILL STAY FROM THE NORTHEAST NEAR 10-12 KTS OVERNIGHT WHILE WINDS NEAR 2 KFT WILL BE FROM THE SOUTH AROUND 35 KTS. HOWEVER FORECAST SOUNDINGS SHOW A SLOPING SURFACE-BASED INVERSION WHICH WOULD IMPLY A STEADY GRADUAL INCREASE AND VEERING OF WINDS WITH HEIGHT IN THE LOWEST 2 KFT... NOT MEETING THE LLWS CRITERION OF THE 20-KT SHIFT TAKING PLACE WITHIN A 200-FT LAYER. THUS... HAVE NOT INCLUDED LLWS THIS TIME BUT AVIATION INTERESTS SHOULD MOST CERTAINLY WATCH FOR EXTREME TURBULENCE AND SHIFTING WINDS IN THE LOW LEVELS. CIGS AND VSBYS WILL IMPROVE RAPIDLY 11-14Z AT ALL TAF SITES AS THE COASTAL LOW PULLS NORTHEAST AND AWAY FROM THE AREA. TAFS INDICATE SUSTAINED WINDS FROM THE WEST OF 22 KTS GUSTING AS HIGH AS 40 KTS... BUT IT MUST BE NOTED THAT THE SPEEDS WILL BE HIGHLY VARIABLE THROUGH THE DAY AND THAT THESE ARE AMONG TO THE WORST WINDS EXPECTED. THESE BLUSTERY WINDS WILL PERSIST BEYOND THE TAF VALID PERIOD... THROUGH SUNDAY EVENING BEFORE FINALLY DIMINISHING OVERNIGHT. BEYOND MID AFTERNOON SUNDAY... HIGH PRESSURE WILL BUILD OVER THE REGION. MVFR CIGS ARE POSSIBLE AHEAD OF THE NEXT STORM SYSTEM THURSDAY MORNING... OTHERWISE VFR CONDITIONS ARE EXPECTED. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM SUNDAY TO 4 AM EST MONDAY FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...MWS NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...MWS AVIATION...HARTFIELD
Hazardous weather outlook, Dec 15, 3:40 AM EST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 340 AM EST SAT DEC 15 2007 NCZ007>011-021>027-038>042-073>077-083>086-088-161000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON- STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND- 340 AM EST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GUSTY WINDS TO BETWEEN 30 AND 40 MPH ARE LIKELY SUNDAY ACROSS CENTRAL NORTH CAROLINA IN THE WAKE OF AN INTENSE LOW PRESSURE SYSTEM. WIND ADVISORIES MAY BE ISSUED IN SUBSEQUENT FORECASTS FOR SUNDAY. WIND CHILL READINGS DOWN TO THE UPPER TEENS ARE POSSIBLE FOR SUNDAY NIGHT AND EARLY MONDAY MORNING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ028-043-078-089-161000- EDGECOMBE-WILSON-WAYNE-SAMPSON- 340 AM EST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF DAMAGING WINDS OR AN ISOLATED TORNADO FROM THUNDERSTORMS SOUTHEAST OF A TARBORO TO GOLDSBORO TO CLINTON LINE NEAR A WARM FRONTAL BOUNDARY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GUSTY WINDS TO BETWEEN 30 AND 40 MPH ARE LIKELY SUNDAY ACROSS CENTRAL NORTH CAROLINA IN THE WAKE OF AN INTENSE LOW PRESSURE SYSTEM. WIND ADVISORIES MAY BE ISSUED IN SUBSEQUENT FORECASTS FOR SUNDAY. WIND CHILL READINGS DOWN TO AROUND 20 DEGREES ARE POSSIBLE FOR SUNDAY NIGHT AND EARLY MONDAY MORNING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RFG
Nearby
Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.